MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation by mfr: returned product consisted of a quantum maverick balloon catheter.The device was microscopically and visually examined.The hypotube of the device has numerous kinks.There was a separation in the hypotube at 67.1cm from the strain relief.The separated ends of the hypotube were oval shaped indicating that the device was kinked prior to separation.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was tightly folded.From the separation, the distal end of the device was connected to a tuohy and prepped with an inflation device filled with water to inflate the device.The balloon was able to be inflated to rated burst pressure, as well as deflate with no issues.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2021.It was reported that inflation failure occurred.The 4.1 x 22 mm, 85% stenosed target lesion was located in the severely tortuous and severely calcified right coronary artery (rca).Following stent implantation, a 3.5mm x 12mm quantum maverick balloon catheter was advanced for dilatation.However, the device could not be pressurized to dilate.The procedure was completed with another of the same device.No patient complications were reported.The patient's status was stable.However, returned device analysis revealed hypotube separation.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12003306
Report Number2134265-2021-07620
Device Sequence Number3328444
Product Code LOX
UDI-Device Identifier08714729392699
UDI-Public08714729392699
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2023
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0025295827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2021
Initial Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight73